MAUDE Adverse Event Report: STAAR SURGICAL COMPANY COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER THREE PIECE FOLDABLE IOL; INTRAOCULAR LENS

STAAR SURGICAL COMPANY COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER THREE PIECE FOLDABLE IOL; INTRAOCULAR LENS
Model Number CQ2015A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product evaluation found that the lens was returned dry and taped to the carteidge case.Visual inspection found the optic torn, the haptic torn, residue on the lens, lens torn in two pieces, and one of the haptics missing.One similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that when the surgeon attempted to implant a cq2015a, +19.0 diopter, intraocular lens in the patient's right eye (od) on (b)(6) 2017 the haptic of the lens wrapped around the injector.The lens was damaged and a back-up lens was implanted.No other information was provided.
 
Additional Manufacturer Narrative
Corrected data: the surgeon attempted to implant a cq2015a intraocular lens +19.0 diopter in the patient's right eye (od) on (b)(6) 2018 the haptic of the lens wrapped around the injector.Claim # (b)(4).

Brand Name
COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER THREE PIECE FOLDABLE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7398185
Report Number2023826-2018-00495
Device Sequence Number61520
Product Code HQL
UDI-Device Identifier00841542101967
UDI-Public00841542101967
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2019
Device Model NumberCQ2015A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer06/21/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1